MAUDE Adverse Event Report: SEE H.10 DELTAFILL18 7MM X 33CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 DELTAFILL18 7MM X 33CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF180733
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc (b)(4).The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during the percutaneous transhepatic portal embolization (ptpe) coil embolization of an aneurysm at the portal vein, the 7mm x 33cm deltafill 18 coil (dlf180733/ s13335) underwent pre-deployment electrical test and it was confirmed that the light was illuminated; the coil was then delivered to the target lesion through the excelsior® 1018 microcatheter (stryker) and the physician attempted to detach the coil.A beep was heard from the enpower control cable (ecb00018200/ l14647), but the coil deltafill 18 coil was not detached.The enpower control cable was replaced but the issue was not resolved.As a result, the physician removed the coil from the patient and replaced the coil.The replacement coil detached, and the procedure was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.It was reported that the 7mm x 33cm deltafill 18 coil is not available to be returned for evaluation and analysis; the device was discarded.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (s13335) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Failure to detach is a known potential issue associated with the use of this device.The instruction for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.With the limited information available and without the product available for analysis, the reported customer complaint that the 7mm x 33cm deltafill 18 coil could not be confirmed.Assignment of root cause for the event remains speculative and inconclusive, based on the information provided and without the device available to be returned for evaluation and analysis.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the percutaneous transhepatic portal embolization (ptpe) coil embolization of an aneurysm at the portal vein, the 7mm x 33cm deltafill 18 coil (dlf180733/ s13335) underwent pre-deployment electrical test and it was confirmed that the light was illuminated; the coil was then delivered to the target lesion through the excelsior® 1018 microcatheter (stryker) and the physician attempted to detach the coil.A beep was heard from the enpower control cable (ecb00018200/ l14647), but the coil deltafill 18 coil was not detached.The enpower control cable was replaced but the issue was not resolved.As a result, the physician removed the coil from the patient and replaced the coil.The replacement coil detached, and the procedure was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.It was reported that the 7mm x 33cm deltafill 18 coil is not available to be returned for evaluation and analysis; the device was discarded.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 4/2/2019.Sections with updated/added information: e.1: the initial reporter phone: (b)(6) was added.[conclusion]: the healthcare professional reported that during the percutaneous transhepatic portal embolization (ptpe) coil embolization of an aneurysm at the portal vein, the 7mm x 33cm deltafill 18 coil (dlf180733/ s13335) underwent pre-deployment electrical test and it was confirmed that the light was illuminated; the coil was then delivered to the target lesion through the excelsior® 1018 microcatheter (stryker) and the physician attempted to detach the coil.A beep was heard from the enpower control cable (ecb00018200/ l14647), but the coil deltafill 18 coil was not detached.The enpower control cable was replaced but the issue was not resolved.As a result, the physician removed the coil from the patient and replaced the coil.It was confirmed that the coil was successfully removed from the patient.The replacement coil detached, and the procedure was successfully completed without further issues or delay.It was confirmed that all the connections fit properly without the application of excessive force.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.It was reported that the 7mm x 33cm deltafill 18 coil is not available to be returned for evaluation and analysis; the device was discarded.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (s13335) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Failure to detach is a known potential issue associated with the use of this device.The instruction for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.With the limited information available and without the product available for analysis, the reported customer complaint that the 7mm x 33cm deltafill 18 coil could not be confirmed.Assignment of root cause for the event remains speculative and inconclusive, based on the information provided and without the device available to be returned for evaluation and analysis.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 7MM X 33CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key8408564
Report Number3008114965-2019-00928
Device Sequence Number11288961
Product Code KRD
UDI-Device Identifier10886704076940
UDI-Public10886704076940
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue NumberDLF180733
Device Lot NumberS13335
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1